Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 32, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Sep 26, 2017, 2:53 PM CDT for Webb County, Texas. It took effect at Sep 26, 2017, 11:50 PM CDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2017, 2:53 PM CDT (19:53 UTC)
- In effect from
- Sep 26, 2017, 11:50 PM CDT
- Expired
- Sep 29, 2017, 1:00 PM CDT
- In force
- 61 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rio Grande at Columbia Bridge (CBBT2).
- Action stage
- 10 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08458800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Sep 26, 1:22 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 26, 1:22 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
122 PM CDT Tue Sep 26 2017
.DISCUSSION...
Update for 18Z aviation cycle.
&&
.AVIATION...
Very complex and lower confidence forecast. All depends on the
areal coverage of the convection. We do have greater confidence at
KVCT/KLRD, in between is a bit tougher.
Today...VFR with pockets of MVFR cigs. Numerous showers and
thunderstorms expected around KVCT/KLRD dropping conditions into
the IFR range at times. Mostly isolated to possibly scattered
activity at KALI/KCRP as the seabreeze continues to move through.
Winds out of the east-southeast around 10 knots. Low to medium
confidence on overall convective activity.
Tonight...Mostly VFR. Expect to see a marked decrease in coverage
of showers and storms outside of KLRD by later this evening. Best
moisture and lift remain around KLRD tonight so they will
continue to see direct impacts with lower conditions likely.
Elsewhere, some stratus may develop after midnight around
KALI/KVCT but higher confidence in impacts at KVCT so we continue
the MVFR forecast. Winds out of the east-southeast around 10
knots. Medium confidence overall.
Wednesday...Mostly VFR. Activity will once again perk up/increase
by late morning across the region. Still expecting much of the
rain and storm activity to be around KVCT/KLRD, with a bit less
coverage at KALI/KCRP. Winds out of the east around 10 knots.
Medium confidence overall.
&&
.PREVIOUS DISCUSSION... /Issued 1105 AM CDT Tue Sep 26 2017/
DISCUSSION...
Updated the forecast to increase PoPs mainly out west. Also, went
with higher rainfall chances during the afternoon hours across the
Coastal Plains to better depict boundary interactions. Overall
kept high temperatures as on previous package, but made only some
minor changes to lower hourly temperatures on areas that we are
expecting will receive the higher rainfall impact. No major
changes to the rest of the grids at this time.
PREVIOUS DISCUSSION... /Issued 637 AM CDT Tue Sep 26 2017/
DISCUSSION...See Aviation section for 12Z TAFs.
AVIATION...Widespread showers continue to move slowly northward
across the Brush Country. MVFR vsbys will continue for the next
2-3 hours in the LRD when precipitation area diminishes. Could
see a lull in precipitation from late morning until early
afternoon. But convection will is expected to redevelop by mid
afternoon. The low level convergence will increase over the area
with approach of the sea breeze boundary and expect increase in
coverage of convection again lasting into the evening hours.
Storms will be capable of producing heavy rain with IFR/LIFR vsby
in the strong downpours. Scattered to possibly numerous showers
and embedded t-storms will continue over the Brush Country through
the night with MVFR ceilings prevalent with IFR vsbys possible
with TSRA.
Low level convergence continues to increase along the coastal
areas. But only isolated streamer type showers have been able to
develop over the Coastal Bend. Expect with a little bit of heating
that coverage of activity will increase later this morning. This
activity will remain over the coastal plains through the rest of
the morning hours into early this afternoon. Expect MVFR ceilings
will become prevailing this morning while scattered convection
could bring IFR vsbys. Thunderstorms should move inland by late
afternoon with VFR conditions expected from late afternoon through
the evening for the coastal sites. Expect MVFR ceilings to form
over the coastal areas by 08Z Wednesday with scattered showers
forming in coastal convergence zone.
PREVIOUS DISCUSSION... /Issued 425 AM CDT Tue Sep 26 2017/
SHORT TERM (Today through Wednesday)...
Pretty impressive rainfall amounts occurred over portions of Webb
and La Salle Counties with conservative estimates from 6 to 8
inches. Widespread showers continue over the Brush Country from
the diminishing convective complex but there are thunderstorms
redeveloping to the south of Laredo. MSAS shows the low level
convergence zone forming along the coast. GOES 16 image of
precipitable water shows high moisture axis back into the coastal
areas. Expect scattered showers or storms to form in this
convergence axis toward daybreak and continue through the morning.
But the deep moisture axis will remain over the Brush Country
along the Rio Grande with PWAT values near 2.5 inches. There could
be a brief lull in precipitation over the region later this
morning as the left over rain area drifts north and diminishes.
But should see air mass recover and again become moderately
unstable for this afternoon. The low level convergence will be
maximized over the area when the sea breeze boundary moves into
region late afternoon and evening. Models depict low level
southeast flow will increase again to around 35 knots tonight. The
western Brush Country will remain in proximity to moderately
diffluent upper level flow tonight. The WRF-ARW seem to have a
better handle on the south and eastward extent of heavy rain
overnight. WRF-ARW shows strong convection will form again over
the Brush Country late this afternoon into the night time. The
threat for locally heavy rainfall will continue over areas that
already received heavy rains. Issued Flash Flood Watch for Webb
and La Salle Counties through Wednesday. Rain amounts of 3 to 5
inches are expected with maximum amounts up to 8 inches possible.
Hard to determine timing of vorticity maxima in the south-
southwest flow aloft between the upper ridge axis extending into
the western Gulf of Mexico and the upper low moving into the
desert southwest. Convectively induced vort max from this
morning's convection expected to move northward with more
streaming in from Mexico into the western counties through
Wednesday. Extended the Flash Flood Watch into Wednesday for this
reason with scattered showers and storms expected again with
potential for heavy rain over the western counties.
LONG TERM (Wednesday night through Monday)...
The upper level closed low will be near the Four Corners region at
the start of the period, with deep Pacific moisture being draw into
the region. Deep moisture will combine with energy from several
disturbances rounding the upper low to produce high chances for
convection during the mid week. Precipitable water values will
remain well above normal (2.2-2.4 inches across western zones)
during the mid week. Moderate to locally heavy rainfall with
numerous showers and thunderstorms is forecast to continue across
the Rio Grande Plains and portions of the Brush Country Wednesday
evening into Wednesday night, with more scattered convection across
the eastern portions of the region. This upper level low will
gradually lift to the north northeast Thursday into the late week,
allowing a weak cold front to slip south through the region Friday.
Chances for showers and thunderstorms will continue across the
region Thursday and Friday, with only a slight chance for lingering
showers behind the front on Saturday.
High temperatures will not fall much in the wake of this front,
going from highs in the upper 80s/low 90s to mid 80s/near 90
degrees. However, drier air filtering into the region will make for
much less humid conditions late in the week. Temperatures overnight
will drop more, with lows going from the low to mid 70s to the low
to mid 60s across much of the region.
Late in the period differences arise, with the GFS bringing another
disturbance south, while the ECMWF maintains zonal flow aloft. For
the time will handle this with a broad brushed slight chance of
convection until more consistency occurs between models.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 89 76 91 74 / 40 40 20 30 20
Victoria 75 89 73 90 72 / 30 30 20 20 20
Laredo 77 90 74 91 73 / 70 60 50 40 40
Alice 75 91 74 92 72 / 40 40 30 40 30
Rockport 78 88 77 90 76 / 20 30 20 20 20
Cotulla 75 89 74 90 72 / 80 70 50 40 40
Kingsville 76 90 75 92 73 / 40 40 20 40 20
Navy Corpus 79 88 78 90 78 / 30 30 20 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday evening For the following
zones: La Salle...Webb.
GM...None.
&&
GH/77...AVIATIONHazardous weather outlook, Sep 26, 5:17 AM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 517 AM CDT Tue Sep 26 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-271030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 517 AM CDT Tue Sep 26 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be possible across South Texas today into tonight. Thunderstorms capable of producing locally heavy rainfall will be over the Brush Country. A Flash Flood Watch is in effect for Webb and La Salle Counties today through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to widespread showers and thunderstorms will be possible Wednesday through Wednesday night. A moderate to at times heavy rainfall threat could materialize over the Rio Grande Plains, and a Flash Flood Watch is in effect for Webb and La Salle counties through Wednesday evening. Additional isolated to scattered thunderstorms will be possible Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TMT/LB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:33 PM CDT | Special Weather Statement | CRP | Webb | 27 min |
| Sep 25, 7:50 PM CDT | Tornado Warning | CRP | La Salle, Webb | 25 min |
| Sep 25, 8:17 PM CDT | Special Weather Statement | CRP | La Salle | 28 min |
| Sep 25, 8:51 PM CDT | River Flood Warning | CRP | Webb | 7 days |
| Sep 25, 9:55 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Sep 25, 10:56 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Sep 25, 11:05 PM CDT | Areal Flood Advisory | CRP | La Salle | 3 hr |
| Sep 26, 3:41 AM CDT | Flash Flood Watch | CRP | Duval, La Salle, McMullen, Webb | 59 hr |
| Sep 26, 2:37 PM CDT | Areal Flood Advisory | CRP | Calhoun, Victoria | 3 hr |
| Sep 26, 3:04 PM CDT | Special Weather Statement | CRP | La Salle | 26 min |
| Sep 26, 3:24 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Sep 26, 5:19 PM CDT | Special Weather Statement | CRP | Duval | 41 min |
| Sep 26, 5:58 PM CDT | Special Weather Statement | CRP | La Salle | 47 min |
| Sep 26, 6:55 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.